Xanax is the brand-name medication for alprazolam. It is an anti-anxiety prescription medication that is commonly used to treat panic attacks, excessive worry, and posttraumatic stress disorder (PTSD). When used properly, and under the direct supervision of a qualified medical professional, Xanax can provide relief for adverse symptoms associated with panic and be a highly effective medication. Xanax is intended for short-term use only. The United Stated Drug Enforcement Administration (DEA) classifies Xanax as a Schedule IV Substance, which is defined as “drugs with a low potential for abuse and low risk of dependence.” It also acknowledges that Xanax can lead to dependence when taken in high doses for longer than a month.
When an individual abuses Xanax, her body will become more accustomed to functioning with the substance present in her system than without. When the substance is removed (e.g., the person abruptly stops taking Xanax), or there is not enough Xanax in one’s system it will react accordingly, and withdrawal symptoms will ensue. Commonly reported withdrawal symptoms from Xanax can include, but are not limited to the following examples, provided by the Mayo Clinic:
- Blurred vision
- Muscle aches and pains
- Tension in the jaw
- Teeth pain
- Numbness of fingers
- Auditory sensitivity
- Loss of appetite
- Tingling of limbs (e.g., arms and legs)
- Sensitivity to light
- Heart palpitations
- Excessive sweating
Every person is different and will experience a distinct combination of withdrawal symptoms when it comes to detoxing from Xanax.
The process of removing an abused substance from one’s body is known as detox. A large component of detox is the onset of withdrawal symptoms. The withdrawal symptoms associated with Xanax abuse can be severe for an individual. Therefore, it is advised to undergo a medically supervised detox, to provide ample monitoring and ensure the safety of the individual through the duration of the process. The duration of one’s acute detox from Xanax depends on several contributing factors, including how long the individual took Xanax, the dosage taken, the personal health history of the individual, if she mixed Xanax with other substances, and the frequency of use, etc. Generally, Xanax withdrawal symptoms can begin within hours of one’s last dose. Withdrawal symptoms typically peak in severity within one to four days after one’s last dose, after which they gradually begin to dissipate.
For Information and Support
Substance abuse and addiction can be incredibly dangerous and can result in severe short and long-term consequences. If you or someone you know is suffering from substance abuse or addiction, please get help as soon as possible. The earlier you seek support, the sooner you and your loved ones can return to leading happy, healthy, and fulfilling lives. There is no reason to go through this alone, and we are here to help. Please feel free to reach out to us for further information or with any questions regarding substance abuse or addiction. We are available anytime via telephone at: 213-389-9964, or you can always email us at: firstname.lastname@example.org.